Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

March 31, 2021Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Mar 31, 2021, 5:44 AM CDT for Monroe County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 5:44 AM CDT (10:44 UTC)
Expired
Mar 31, 2021, 6:15 AM CDT
In force
31 min
Issued by
NWS Memphis, TN

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 15 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS84 KMEG 311044
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
544 AM CDT Wed Mar 31 2021
 
MSZ016-017-024-311115-
Itawamba MS-Monroe MS-Lee MS-
544 AM CDT Wed Mar 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 AM CDT
FOR...

Southern Itawamba County in northeastern Mississippi...
Northern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...

At 543 AM CDT...a strong thunderstorm producing winds to 45 mph was 
located near New Wren, or 7 miles northwest of Amory, moving east at 
45 mph.

Very heavy rain is also possible with this thunderstorm.

People in southern Itawamba...northern Monroe and southeastern Lee
Counties should monitor this storm closely.

LAT...LON 3386 8823 3400 8871 3423 8859 3414 8820
TIME...MOT...LOC 1043Z 284DEG 37KT 3406 8857 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 31, 5:07 AM CDT, 37 minutes earlier.

Area forecast discussion, Mar 31, 5:07 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
507 AM CDT Wed Mar 31 2021

.DISCUSSION...

A busy morning across the Mid-South. Latest KNQA radar shows a
broken line of thunderstorms moving across north Mississippi at
this hour. Storms are currently sub-severe, however, a lone severe
storm moved through northeast Mississippi just a couple hours
ago with several reports of damage. The current storms are
expected to continue to move east over the next couple of hours,
before exiting the area.

Latest surface analysis places a cold front nearly parallel to
I-40. Behind the front, post-frontal winds are currently in the
20-25 mph range with gusts as high as 35 mph. These winds will
spread south as the front sinks south, but will be short-lived.
Scattered post-frontal showers will also develop across much of
the area this morning and continue into the afternoon hours as the
main trough begins to swing through.

An unusually cold 1038mb surface high will build into the Mid-
South by Thursday morning. Low temperatures will drop below
freezing across rural parts of west Tennessee and eastern
Arkansas. The rest of the area may see a light frost if the winds
can decouple and go calm. A more widespread freeze is likely
Friday morning, as the surface high becomes nearly centered over
the region. Temperatures will fall to around 30 near the Delta,
with mid to upper 20s across the rest of the region. I will go
ahead and issue a freeze watch for Thursday morning and Friday
morning. A frost advisories may be needed tonight for areas that
don't meet freeze criteria.

The long term forecast features dry conditions and warming
temperatures as a ridge of high pressure builds in across the
southern United States. Expect highs to climb into the upper 70s
by early next week. The first chance of appreciable rain won't
arrive until late next week.

AC3

&&

.AVIATION...

06Z TAF Set

SHRAs and a few TSRAs will continue to push through the region
overnight ahead of cold front. Winds will switch to the NW and
eventually NNE behind the front. Speeds will increase to 12-20 KTS
sustained with higher gusts. Some low level wind shear from the
north will also occur at KJBR and KMEM through the morning. CIGS
will gradually improve over the course of the day. Expect all TAF
sites to be VFR by 19Z. Winds will gradually diminish after 00Z.

KRM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flash Flood Watch until noon CDT today for Alcorn-Benton MS-
     Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
     Pontotoc-Prentiss-Tippah-Tishomingo-Union.

TN...Flash Flood Watch until noon CDT today for Benton TN-Carroll-
     Chester-Decatur-Fayette-Hardeman-Hardin-Henderson-Madison-
     McNairy.

&&
Hazardous weather outlook, Mar 31, 5:44 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
544 AM CDT Wed Mar 31 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-011245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
544 AM CDT Wed Mar 31 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Freezing temperatures are likely late tonight into tomorrow
morning, mainly along and north of a line from Harrisburg,
Arkansas to Jackson, Tennessee. A freeze warning is in effect.
Elsewhere, frost is possible. An advisory may be needed for the
remainder of the Mid-South.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Freezing temperatures are likely Thursday morning, mainly along
and north of a line from Harrisburg, Arkansas to Jackson,
Tennessee. A freeze warning has been issued.

Freezing temperatures are possible across the entire Mid-South
Friday morning. A freeze watch has been issued for the entire
Mid-South.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

AC3

In the hours before

Special weather statement, Mar 31, 5:02 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
502 AM CDT Wed Mar 31 2021

MSZ020-021-311015-
Tallahatchie MS-Yalobusha MS-
502 AM CDT Wed Mar 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...

Southern Tallahatchie County in northwestern Mississippi...
Southwestern Yalobusha County in northwestern Mississippi...

At 501 AM CDT...a strong thunderstorm producing pea size hail and
winds to 45 mph was located 8 miles southwest of Paynes, or 14 miles
south of Charleston, moving northeast at 40 mph.

People in southern Tallahatchie and southwestern Yalobusha Counties
should monitor this storm closely.

LAT...LON 3370 9030 3372 9031 3375 9029 3376 9019
      3379 9017 3381 9018 3381 9035 3393 8984
      3393 8977 3387 8976 3390 8977 3390 8992
      3382 8993 3382 8998 3381 8998 3381 9014
      3372 9014 3372 9022 3374 9024 3369 9027
TIME...MOT...LOC 1001Z 236DEG 34KT 3381 9014
Special weather statement, Mar 31, 5:05 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
505 AM CDT Wed Mar 31 2021

MSZ014>016-311030-
Pontotoc MS-Union MS-Lee MS-
505 AM CDT Wed Mar 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...

Northeastern Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...

At 504 AM CDT...strong thunderstorms producing pea size hail and
winds to 45 mph was located along a line extending from near
Keownville to Pontotoc. Movement was east at 35 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Pontotoc...southeastern Union and Lee Counties
should monitor this storm closely.

LAT...LON 3415 8866 3424 8905 3454 8894 3452 8874
      3451 8873 3450 8855
TIME...MOT...LOC 1004Z 281DEG 30KT 3452 8887 3424 8898
Special weather statement, Mar 31, 5:17 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
517 AM CDT Wed Mar 31 2021

MSZ015-016-023-024-311045-
Pontotoc MS-Monroe MS-Lee MS-Chickasaw MS-
517 AM CDT Wed Mar 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...

Southeastern Pontotoc County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Northeastern Chickasaw County in northeastern Mississippi...

At 516 AM CDT...a strong thunderstorm producing pea size hail and
winds to 55 mph was located near Troy, or 10 miles northwest of
Okolona, moving east at 50 mph.

Very heavy rain is also possible with this thunderstorm.

People in southeastern Pontotoc...northwestern Monroe...southern Lee
and northeastern Chickasaw Counties should monitor this storm
closely.

LAT...LON 3403 8910 3422 8897 3413 8854 3409 8854
      3409 8848 3389 8857
TIME...MOT...LOC 1016Z 279DEG 42KT 3409 8890
Special weather statement, Mar 31, 5:19 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
519 AM CDT Wed Mar 31 2021

MSZ022-023-311045-
Calhoun MS-Chickasaw MS-
519 AM CDT Wed Mar 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...

Southeastern Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...

At 518 AM CDT...a strong thunderstorm producing pea size hail and
winds to 50 mph was located near Houlka, or 9 miles northwest of
Houston, moving east at 50 mph.

Very heavy rain is also possible with this thunderstorm.

People in southeastern Calhoun and Chickasaw Counties should monitor
this storm closely.

LAT...LON 3384 8932 3406 8919 3395 8872 3385 8872
      3381 8874 3381 8893 3375 8893 3375 8903
      3374 8904
TIME...MOT...LOC 1018Z 284DEG 41KT 3399 8912
Special weather statement, Mar 31, 5:33 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
533 AM CDT Wed Mar 31 2021

MSZ016-017-311115-
Itawamba MS-Lee MS-
533 AM CDT Wed Mar 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 AM CDT
FOR...

Itawamba County in northeastern Mississippi...
Northeastern Lee County in northeastern Mississippi...

At 533 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 45 mph was located near Saltillo, or 9 miles
south of Baldwyn, moving east at 45 mph.

Very heavy rain is also possible with this thunderstorm.

People in Itawamba and northeastern Lee Counties should monitor this
storm closely.

LAT...LON 3414 8820 3426 8876 3448 8868 3442 8816
TIME...MOT...LOC 1033Z 284DEG 38KT 3438 8862
Special weather statement, Mar 31, 5:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
544 AM CDT Wed Mar 31 2021

MSZ016-017-024-311115-
Itawamba MS-Monroe MS-Lee MS-
544 AM CDT Wed Mar 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 AM CDT
FOR...

Southern Itawamba County in northeastern Mississippi...
Northern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...

At 543 AM CDT...a strong thunderstorm producing winds to 45 mph was
located near New Wren, or 7 miles northwest of Amory, moving east at
45 mph.

Very heavy rain is also possible with this thunderstorm.

People in southern Itawamba...northern Monroe and southeastern Lee
Counties should monitor this storm closely.

LAT...LON 3386 8823 3400 8871 3423 8859 3414 8820
TIME...MOT...LOC 1043Z 284DEG 37KT 3406 8857

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:50 PM CDTAreal Flood AdvisoryMEGDeSoto, Tunica3 hr
Mar 30, 7:56 PM CDTFlash Flood WarningMEGDeSoto3 hr
Mar 30, 9:30 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall45 min
Mar 30, 9:54 PM CDTFlash Flood WarningMEGBenton, DeSoto, Marshall, Tate, Tunica3 hr
Mar 30, 11:40 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw50 min
Mar 31, 12:17 AM CDTTornado WarningMEGCalhoun, Chickasaw28 min
Mar 31, 12:27 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Monroe, Pontotoc, Yalobusha3 hr
Mar 31, 12:41 AM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe49 min
Mar 31, 12:52 AM CDTTornado WarningMEGChickasaw, Lee, Monroe10 min
Mar 31, 1:01 AM CDTSevere Thunderstorm WarningMEGMonroe14 min
Mar 31, 1:24 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe51 min
Mar 31, 1:53 AM CDTTornado WarningMEGMonroe22 min
Mar 31, 2:24 AM CDTFlash Flood WarningMEGMonroe3 hr
Mar 31, 3:16 AM CDTSpecial Weather StatementMEGCoahoma29 min
Mar 31, 3:26 AM CDTSpecial Weather StatementMEGPanola34 min
Mar 31, 3:46 AM CDTAreal Flood WarningMEGChickasaw108 min
Mar 31, 3:49 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola41 min
Mar 31, 4:12 AM CDTSpecial Weather StatementMEGYalobusha33 min
Mar 31, 4:30 AM CDTSpecial Weather StatementMEGUnion45 min
Mar 31, 4:43 AM CDTSpecial Weather StatementMEGCalhoun, Pontotoc32 min
Mar 31, 5:02 AM CDTSpecial Weather StatementMEGTallahatchie13 min
Mar 31, 5:05 AM CDTSpecial Weather StatementMEGLee25 min
Mar 31, 5:17 AM CDTSpecial Weather StatementMEGChickasaw28 min
Mar 31, 5:19 AM CDTSpecial Weather StatementMEGChickasaw26 min
Mar 31, 5:20 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Yalobusha3 hr
Mar 31, 5:26 AM CDTFlash Flood WarningMEGChickasaw4 hr
Mar 31, 5:31 AM CDTFreeze WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more9 hr
Mar 31, 5:31 AM CDTFreeze WarningMEGAlcorn, Benton, DeSoto, Lafayette, Marshall, Panola and 7 more27 hr
Mar 31, 5:32 AM CDTFlash Flood WarningMEGMonroe3 hr
Mar 31, 5:33 AM CDTSpecial Weather StatementMEGItawamba, Lee42 min
Mar 31, 6:06 AM CDTSpecial Weather StatementMEGMonroe39 min
Mar 31, 8:28 AM CDTAreal Flood WarningMEGAlcorn, Tishomingo3 hr
Mar 31, 8:54 AM CDTAreal Flood WarningMEGCalhoun, Chickasaw, Yalobusha3 hr
Mar 31, 9:01 AM CDTAreal Flood WarningMEGChickasaw, Itawamba, Lee, Monroe3 hr
Mar 31, 9:01 AM CDTAreal Flood WarningMEGChickasaw14 min
Mar 31, 9:05 AM CDTRiver Flood WarningMEGCalhoun23 hr
Mar 31, 9:19 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union22 hr
Mar 31, 9:19 AM CDTRiver Flood WarningMEGTate, Tunica19 hr
Mar 31, 9:19 AM CDTRiver Flood WarningMEGQuitman4 days
Mar 31, 9:20 AM CDTAreal Flood WarningMEGChickasaw, Monroe3 hr
Mar 31, 2:34 PM CDTFrost AdvisoryMEGCalhoun, Chickasaw, Coahoma, Itawamba, Lee, Monroe and 3 more18 hr
Mar 31, 2:34 PM CDTFreeze WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more42 hr
Mar 30, 9:03 PM CDTSpecial Weather StatementMEGFayette27 min
Mar 30, 9:25 PM CDTSpecial Weather StatementMEGFayette50 min
Mar 30, 10:26 PM CDTSpecial Weather StatementMEGHardin, McNairy49 min
Mar 30, 10:31 PM CDTAreal Flood AdvisoryMEGChester, Hardeman, McNairy3 hr
Mar 30, 11:29 PM CDTAreal Flood AdvisoryMEGHardin, McNairy35 min
Mar 31, 12:04 AM CDTFlash Flood WarningMEGHardin, McNairy8 hr
Mar 31, 5:31 AM CDTFreeze WatchMEGFayette, Hardeman, Hardin, McNairy, Shelby9 hr
Mar 31, 8:05 AM CDTAreal Flood WarningMEGHardin, McNairy10 min
Mar 31, 9:06 AM CDTRiver Flood WarningMEGHardeman3 days
Mar 31, 10:15 AM CDTRiver Flood WarningMEGDyer, Gibson, Obion70 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.